Alert archive / California / Red Flag Warnings in 2009

Red Flag Warning 2, NWS San Diego, CA

September 21, 20094 counties in California

NWS San Diego, CA issued this red flag warning at Sep 21, 2009, 1:36 PM PDT for 4 counties in California. It took effect at Sep 22, 2009, 9:00 AM PDT. It was in force for 60 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 21, 2009, 1:36 PM PDT (20:36 UTC)
In effect from
Sep 22, 2009, 9:00 AM PDT
Expired
Sep 24, 2009, 9:00 PM PDT
In force
60 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2009-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2009-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1827 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSGX 212036
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
136 PM PDT MON SEP 21 2009

...RED FLAG WARNING IN EFFECT FROM 9 AM TUESDAY MORNING THROUGH 9
PM THURSDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS...

.STRONG HIGH PRESSURE WILL STRENGTHEN OVER THE WEST BRINGING
HOT...DRY WEATHER AND VERY LOW HUMIDITIES THIS WEEK. WEAK TO
MODERATE OFFSHORE FLOW WILL GENERATE 15 TO 25 MPH WINDS THROUGH
THE MOUNTAIN PASSES AT TIMES...OCCASIONALLY GUSTING TO 35 MPH IN
THE MOST WIND PRONE AREAS. 

ON TUESDAY THE WINDS WILL BE STRONGEST BELOW CAJON PASS AND IN THE
SANTA ANA MOUNTAINS. ON WEDNESDAY THE STRONGEST WINDS WILL BE
THROUGH THE BANNING PASS AND IN THE FOOTHILLS OF SAN DIEGO COUNTY.
WINDS WILL BE STRONGEST DURING THE MORNINGS...DIMINISHING SLIGHTLY
EACH AFTERNOON AND EVENING. BY THURSDAY AFTERNOON THE WINDS WILL
BE LIGHTER...BUT THE LOW SINGLE DIGIT HUMIDITIES WILL CONTINUE. 

CAZ248-250-255>258-260>262-221700-
/O.UPG.KSGX.FW.A.0001.090922T1600Z-090925T0400Z/
/O.NEW.KSGX.FW.W.0002.090922T1600Z-090925T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY-
LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY-
INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT-
SAN DIEGO COUNTY DESERTS-
INCLUDING THE ANZA BORREGO DESERT STATE PARK-
136 PM PDT MON SEP 21 2009

...RED FLAG WARNING IN EFFECT FROM 9 AM TUESDAY TO 9 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 9 PM PDT
THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

NORTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS REACHING 35 MPH ARE
EXPECTED TUESDAY AND WEDNESDAY MORNINGS MAINLY THROUGH AND BELOW
PASSES AND CANYONS. HUMIDITY WILL DROP BELOW 10 PERCENT EACH DAY
TUESDAY THROUGH THURSDAY. 

FRIDAY THROUGH SUNDAY WILL REMAIN VERY WARM...BUT HUMIDITIES ARE
EXPECTED TO RECOVER SLIGHTLY AS WEAK ONSHORE FLOW RETURNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND HOT WEATHER WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

$$


MOEDE
8 follow-up statements
000 
WWUS86 KSGX 220935
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
235 AM PDT TUE SEP 22 2009

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING THROUGH 9 PM
THURSDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS...

.STRONG HIGH PRESSURE WILL STRENGTHEN OVER THE WEST BRINGING
HOT...DRY WEATHER AND VERY LOW HUMIDITIES THIS WEEK. WEAK TO
MODERATE OFFSHORE FLOW WILL GENERATE 15 TO 25 MPH WINDS THROUGH
THE MOUNTAIN PASSES AT TIMES...OCCASIONALLY GUSTING TO 35 MPH IN
THE MOST WIND PRONE AREAS.

THE WINDS WILL BE STRONGEST BELOW CAJON PASS AND IN THE SANTA ANA
MOUNTAINS TODAY. ON WEDNESDAY THE STRONGEST WINDS WILL BE THROUGH
THE BANNING PASS AND IN THE FOOTHILLS OF SAN DIEGO COUNTY. WINDS
WILL BE STRONGEST DURING THE MORNINGS...DIMINISHING SLIGHTLY EACH
AFTERNOON AND EVENING. BY THURSDAY AFTERNOON THE WINDS WILL BE
LIGHTER...BUT THE LOW SINGLE DIGIT HUMIDITIES WILL CONTINUE.

CAZ248-250-255>258-260>262-222245-
/O.CON.KSGX.FW.W.0002.090922T1600Z-090925T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY-
LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY-
INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT-
SAN DIEGO COUNTY DESERTS-
INCLUDING THE ANZA BORREGO DESERT STATE PARK-
235 AM PDT TUE SEP 22 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM PDT THURSDAY FOR LOW HUMIDITY AND GUSTY WINDS...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM PDT THURSDAY FOR LOW HUMIDITY AND GUSTY WINDS. 

NORTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS REACHING 35 MPH ARE
EXPECTED THIS MORNING AND WEDNESDAY MORNING...MAINLY THROUGH AND
BELOW PASSES AND CANYONS. HUMIDITY WILL DROP BELOW 10 PERCENT EACH
DAY TUESDAY THROUGH THURSDAY.

FRIDAY THROUGH SUNDAY WILL REMAIN VERY WARM...BUT HUMIDITIES ARE
EXPECTED TO RECOVER SLIGHTLY AS WEAK ONSHORE FLOW RETURNS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND HOT WEATHER WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

$$

MACKECHNIE
000 
WWUS86 KSGX 221550
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
850 AM PDT TUE SEP 22 2009

...RED FLAG WARNING IN EFFECT THROUGH 9 PM THURSDAY EVENING FOR
LOW HUMIDITY AND GUSTY WINDS...

.STRONG HIGH PRESSURE WILL STRENGTHEN OVER THE WEST BRINGING
HOT...DRY WEATHER AND VERY LOW HUMIDITY THROUGH THURSDAY. WEAK TO
MODERATE OFFSHORE FLOW WILL GENERATE 15 TO 25 MPH WINDS THROUGH
THE MOUNTAIN PASSES AND CANYONS AT TIMES...OCCASIONALLY GUSTING
TO 35 MPH IN THE MOST WIND PRONE AREAS.

THE WINDS WILL BE STRONGEST BELOW CAJON PASS AND IN THE SANTA ANA
MOUNTAINS TODAY. ON WEDNESDAY THE STRONGEST WINDS WILL BE THROUGH
THE BANNING PASS AND IN THE FOOTHILLS OF SAN DIEGO COUNTY. WINDS
WILL BE STRONGEST DURING THE MORNINGS...DIMINISHING SLIGHTLY EACH
AFTERNOON AND EVENING. BY THURSDAY AFTERNOON THE WINDS WILL BE
LIGHTER...BUT THE HUMIDITY WILL CONTINUE VERY LOW INLAND. 

FRIDAY THROUGH SUNDAY WILL REMAIN VERY WARM...BUT HUMIDITY IS EXPECTED
TO RECOVER SLIGHTLY AS WEAK ONSHORE FLOW RETURNS.

CAZ248-250-255>258-260>262-230500-
/O.CON.KSGX.FW.W.0002.090922T1600Z-090925T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY-
LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY-
INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT-
SAN DIEGO COUNTY DESERTS-
INCLUDING THE ANZA BORREGO DESERT STATE PARK-
850 AM PDT TUE SEP 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY FOR
LOW HUMIDITY AND GUSTY WINDS
...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY. 

NORTHEAST WINDS OF 15 TO 25 MPH WITH LOCAL GUSTS REACHING 35 MPH...
MAINLY THROUGH AND BELOW PASSES AND CANYONS. HUMIDITY WILL DROP
BELOW 10 PERCENT EACH DAY THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND HOT WEATHER WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

$$

JAD
000 
WWUS86 KSGX 230436
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
936 PM PDT TUE SEP 22 2009

...RED FLAG WARNING IN EFFECT THROUGH 9 PM THURSDAY EVENING FOR
LOW HUMIDITY AND GUSTY WINDS...

.STRONG HIGH PRESSURE WILL STRENGTHEN OVER THE WEST BRINGING
HOT...DRY WEATHER AND VERY LOW HUMIDITY THROUGH THURSDAY. WEAK TO
MODERATE OFFSHORE FLOW WILL GENERATE 20 TO 30 MPH WINDS THROUGH THE
MOUNTAIN PASSES AND CANYONS AT TIMES...OCCASIONALLY GUSTING TO 40 MPH
IN THE MOST WIND PRONE AREAS.

THE STRONGEST WINDS ON WEDNESDAY WILL BE THROUGH THE BANNING PASS
AND IN THE FOOTHILLS OF SAN DIEGO COUNTY. WINDS WILL BE STRONGEST
DURING THE MORNING...DIMINISHING SLIGHTLY DURING THE AFTERNOON
AND EVENING. BY THURSDAY AFTERNOON THE WINDS WILL BE LIGHTER...BUT
THE HUMIDITY WILL CONTINUE VERY LOW INLAND.

FRIDAY THROUGH SUNDAY WILL REMAIN VERY WARM...BUT HUMIDITY IS
EXPECTED TO RECOVER SLIGHTLY AS WEAK ONSHORE FLOW RETURNS.

CAZ248-250-255>258-260>262-231700-
/O.CON.KSGX.FW.W.0002.000000T0000Z-090925T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY-
LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY-
INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT-
SAN DIEGO COUNTY DESERTS-
INCLUDING THE ANZA BORREGO DESERT STATE PARK-
936 PM PDT TUE SEP 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY. 

NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH LOCAL GUSTS
TO 40 MPH WEDNESDAY MORNING...MAINLY BELOW THE EAST-WEST ORIENTED
PASSES AND CANYONS. HUMIDITY WILL DROP INTO THE SINGLE DIGITS EACH
DAY THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND HOT WEATHER WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

$$

SCV
000 
WWUS86 KSGX 231704
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1004 AM PDT WED SEP 23 2009

...RED FLAG WARNING IN EFFECT THROUGH 9 PM THURSDAY EVENING FOR
LOW HUMIDITY AND GUSTY WINDS...

.STRONG HIGH PRESSURE WILL STRENGTHEN OVER THE WEST WILL BRING HOT...DRY
WEATHER AND VERY LOW HUMIDITY THROUGH THURSDAY. WEAK TO
OCCASIONALLY MODERATE OFFSHORE FLOW WILL GENERATE 20 TO 30 MPH
WINDS THROUGH THE MOUNTAIN PASSES AND CANYONS AT
TIMES...OCCASIONALLY GUSTING TO NEAR 40 MPH IN THE MOST WIND PRONE
AREAS LATE THIS MORNING.

THE STRONGEST WINDS TODAY WILL BE THROUGH THE BANNING PASS AND IN
THE FOOTHILLS OF SAN DIEGO COUNTY. WINDS WILL BE DIMINISHING
SLIGHTLY DURING THE AFTERNOON AND EVENING. BY THURSDAY AFTERNOON
THE WINDS WILL BE LIGHTER... BUT THE HUMIDITY WILL CONTINUE VERY
LOW INLAND.

FRIDAY THROUGH SUNDAY WILL REMAIN VERY WARM...BUT HUMIDITY IS
EXPECTED TO RECOVER SLIGHTLY AS WEAK ONSHORE FLOW RETURNS.

CAZ248-250-255>258-260>262-240615-
/O.CON.KSGX.FW.W.0002.000000T0000Z-090925T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY-
LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY-
INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT-
SAN DIEGO COUNTY DESERTS-
INCLUDING THE ANZA BORREGO DESERT STATE PARK-
1004 AM PDT WED SEP 23 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY. 

NORTHEAST WINDS WILL CONTINUE AS HIGH AS 20 TO 30 MPH WITH LOCAL
GUSTS TO 40 MPH LATE THIS MORNING...MAINLY BELOW THE EAST- WEST
ORIENTED PASSES AND CANYONS. HUMIDITY WILL DROP INTO THE SINGLE
DIGITS TODAY THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND HOT WEATHER WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

$$

PURPURA
000 
WWUS86 KSGX 240213
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
713 PM PDT WED SEP 23 2009

...RED FLAG WARNING IN EFFECT THROUGH 9 PM THURSDAY EVENING FOR
LOW HUMIDITY AND GUSTY WINDS...

.STRONG HIGH PRESSURE OVER THE WEST WILL BRING HOT...WEATHER WITH
VERY LOW HUMIDITY THROUGH THURSDAY. WEAK TO OCCASIONALLY MODERATE
OFFSHORE FLOW WILL GENERATE 20 TO 30 MPH WINDS THROUGH THE
MOUNTAIN PASSES AND CANYONS AT TIMES.

FRIDAY THROUGH SUNDAY WILL REMAIN VERY WARM...BUT HUMIDITY IS
EXPECTED TO RECOVER SLIGHTLY AS WEAK ONSHORE FLOW RETURNS.

CAZ248-250-255>258-260>262-241700-
/O.CON.KSGX.FW.W.0002.000000T0000Z-090925T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY-
LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY-
INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT-
SAN DIEGO COUNTY DESERTS-
INCLUDING THE ANZA BORREGO DESERT STATE PARK-
713 PM PDT WED SEP 23 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY. 

NORTHEAST WINDS WILL CONTINUE AS HIGH AS 20 TO 30 MPH...MAINLY
BELOW THE EAST-WEST ORIENTED PASSES AND CANYONS. HUMIDITY WILL
DROP INTO THE SINGLE DIGITS AGAIN THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND HOT WEATHER WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

$$

ATKIN
000 
WWUS86 KSGX 241618
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
ISSUED BY NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
918 AM PDT THU SEP 24 2009

...RED FLAG WARNING IN EFFECT THROUGH 9 PM THURSDAY EVENING FOR
LOW HUMIDITY AND GUSTY WINDS...

.STRONG HIGH PRESSURE OVER THE WEST WILL BRING HOT...WEATHER WITH
VERY LOW HUMIDITY THROUGH THURSDAY. WEAK TO OCCASIONALLY MODERATE
OFFSHORE FLOW WILL GENERATE 20 TO 30 MPH WINDS THROUGH THE
MOUNTAIN PASSES AND CANYONS AT TIMES.

FRIDAY THROUGH SUNDAY WILL REMAIN VERY WARM...BUT HUMIDITY IS
EXPECTED TO RECOVER SLIGHTLY AS WEAK ONSHORE FLOW RETURNS.

CAZ248-250-255>258-260>262-250030-
/O.CON.KSGX.FW.W.0002.000000T0000Z-090925T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY-
LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY-
INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT-
SAN DIEGO COUNTY DESERTS-
INCLUDING THE ANZA BORREGO DESERT STATE PARK-
918 AM PDT THU SEP 24 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR LOW HUMIDITY AND GUSTY WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

NORTHEAST WINDS WILL CONTINUE AS HIGH AS 20 TO 30 MPH...MAINLY
BELOW THE EAST-WEST ORIENTED PASSES AND CANYONS. HUMIDITY WILL
DROP INTO THE SINGLE DIGITS AGAIN TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND HOT WEATHER WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

$$

WOFFORD
000 
WWUS86 KSGX 242003
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
103 PM PDT THU SEP 24 2009

...RED FLAG WARNING IN EFFECT THROUGH 9 PM THIS EVENING FOR
LOW HUMIDITY AND GUSTY WINDS...

.CONTINUED HOT AND DRY WITH LOCALLY GUSTY WINDS THROUGH AND 
BELOW PASSES AND CANYONS THIS EVENING. THE WINDS WILL DECREASE
TONIGHT. WHILE THE WINDS WILL BE LIGHTER SATURDAY AND SUNDAY...IT
WILL REMAIN QUITE DRY WITH HUMIDITIES IN THE SINGLE DIGITS AND
TEENS FRIDAY AND SATURDAY.

SUNDAY THROUGH TUESDAY...STILL WARM AND DRY SUNDAY. STRONGER
ONSHORE FLOW AND A DEEPENING MARINE LAYER WILL BRING COOLING AND 
HIGHER HUMIDITIES MONDAY AND TUESDAY. 

CAZ248-250-255>258-260>262-250400-
/O.CON.KSGX.FW.W.0002.000000T0000Z-090925T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY-
LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY-
INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT-
SAN DIEGO COUNTY DESERTS-
INCLUDING THE ANZA BORREGO DESERT STATE PARK-
103 PM PDT THU SEP 24 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

NORTHEAST WINDS WILL CONTINUE AS HIGH AS 20 TO 30 MPH THROUGH 
THE EAST-WEST ORIENTED PASSES AND CANYONS THIS EVENING. HUMIDITIES WILL
REMAIN IN THE SINGLE DIGITS AND TEENS EARLY TONIGHT. ONLY SLIGHTLY
RECOVERY THROUGH FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND HOT WEATHER WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

$$

MOEDE
000 
WWUS86 KSGX 250341
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
841 PM PDT THU SEP 24 2009


CAZ248-250-255>258-260>262-250445-
/O.EXP.KSGX.FW.W.0002.000000T0000Z-090925T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY-
LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY-
INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT-
SAN DIEGO COUNTY DESERTS-
INCLUDING THE ANZA BORREGO DESERT STATE PARK-
841 PM PDT THU SEP 24 2009

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. 

CONTINUED HOT AND DRY INLAND. HOWEVER...WINDS WILL GENERALLY BE
LIGHT AND WIDESPREAD RELATIVE HUMIDITY WILL NOT REMAIN BELOW 10
PERCENT FOR 10 HOURS.

$$

ATKIN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Sep 21, 9:00 AM PDT, 4 hours 36 minutes earlier.

Area forecast discussion, Sep 21, 9:00 AM PDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT MON SEP 21 2009

.SYNOPSIS...
WARMER WEATHER AND A DIMINISHED MARINE LAYER ARE EXPECTED THIS WEEK
AS A HIGH PRESSURE RIDGE STRENGTHENS OVER THE WEST COAST. WEAK
ONSHORE FLOW WILL BRING AREAS OF NIGHT AND MORNING COASTAL LOW
CLOUDS AND FOG INTO TUESDAY MORNING. OFFSHORE FLOW WILL DEVELOP
TUESDAY BRINGING HOT AND DRY CONDITIONS THROUGH THURSDAY. WEAK
ONSHORE FLOW WILL RETURN WITH SLIGHTLY COOLER WEATHER TOWARDS NEXT
WEEKEND AS HIGH PRESSURE WEAKENS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE MARINE LAYER WAS A LITTLE MORE SHALLOW THIS MORNING THAN IT WAS
SUNDAY AT THIS TIME IN RESPONSE TO THE BUILDING HIGH PRESSURE RIDGE
ALOFT. THESE COASTAL CLOUDS WILL CLEAR VERY FAST...BUT MAY NOT CLEAR
FULLY AT ALL THE BEACHES. THE HIGH PRESSURE RIDGE BUILDS INTO THE
NORTHWEST TODAY AND TUESDAY. SURFACE HIGH PRESSURE OVER THE GREAT
BASIN WILL PRODUCE WEAK OFFSHORE FLOW STARTING TONIGHT. THAT WILL
BRING VERY DRY CONDITIONS TO ALL AREAS EXCEPT THE IMMEDIATE COAST
TUESDAY THROUGH THURSDAY. IT WILL ALSO PRODUCE LOCAL OFFSHORE
BREEZES WHERE TOP GUSTS COULD REACH 35 MPH...MOSTLY IN THE
WIND-PRONE AREAS TUESDAY AND WEDNESDAY MORNINGS. THE COASTAL CLOUDS
WILL HANG ON THROUGH TUESDAY MORNING AS WELL...WITH DENSE FOG LIKELY
ON THE MESAS AND HIGHER COASTAL TERRAIN UNTIL THE OFFSHORE FLOW
TAKES CONTROL AND GETS RID OF THEM. TEMPERATURES WILL INCREASE TODAY
AND EVEN MORE TUESDAY WITH READINGS APPROACHING 100 NOT FAR FROM THE
COAST BECAUSE OF THE OFFSHORE FLOW. TUESDAY AND WEDNESDAY WILL
LIKELY BE THE HOTTEST AND DRIEST DAYS WITH SLIGHTLY COOLER WEATHER
THURSDAY AND FRIDAY AS THE RIDGE WEAKENS SLIGHTLY. ON SATURDAY THE
RIDGE IS SHOWN TO STRENGTHEN BRIEFLY AGAIN AND TEMPERATURES MAY RISE
A FEW DEGREES THAT DAY. FOR NEXT WEEK...MODELS INDICATE AN UPPER
LEVEL PATTERN OF WEAK TROUGHING WHICH WOULD MEAN COOLER CONDITIONS
AND A GREATER MARINE INFLUENCE.

&&

.AVIATION...
211400Z...MARINE LAYER DEPTH THIS MORNING WAS AROUND 1200 FEET.
MARINE LAYER SHOULD LOWER TO AROUND 800 FEET TONIGHT THEN DOWN TO
NEAR SEA LEVEL ON TUESDAY IN RESPONSE TO A DEVELOPING OFFSHORE FLOW.
STRATUS/FOG CONFINED TO THE IMMEDIATE COAST AND LOCALLY OVER THE
MESAS SHOULD BREAK UP AROUND 16Z. SOME STRATUS/FOG SHOULD RETURN TO
THE COAST AFTER SUNSET...MAINLY FROM KNFG SOUTHWARD. WITH THE
LOWERING MARINE LAYER TONIGHT...THERE COULD BE A BRIEF PERIOD OF
LIFR CONDITIONS AT KSAN BEFORE SUNRISE ON TUESDAY.

ABOVE THE MARINE LAYER...A MOSTLY CLEAR SKY WITH UNRESTRICTED
VISIBILITIES WILL CONTINUE THROUGH TUESDAY.

LOCAL GUSTY NORTHEAST WINDS WITH ASSOCIATED UP AND DOWN DRAFTS AND
LOW LEVEL WIND SHEAR SHOULD BE EXPECTED BY MID MORNING TUESDAY...
ESPECIALLY VICINITY OF KONT.  HORTON

&&

.FIRE WEATHER...
A WEAK OFFSHORE EVENT WILL DRAW A HOT...DRY AIRMASS INTO SOUTHERN
CALIFORNIA TODAY THROUGH THURSDAY. TRIPLE DIGIT HIGH TEMPERATURES
COUPLED WITH SINGLE DIGIT HUMIDITIES ARE MOST LIKELY EACH AFTERNOON.
OFFSHORE WINDS OF 15 TO 25 MPH WILL INCREASE THROUGH THE MOUNTAIN
PASSES TONIGHT AND SPREAD INTO THE INLAND VALLEYS TUESDAY MORNING.
WIND SPEEDS OF 15 TO 25 MPH ARE EXPECTED THROUGH THE PASSES EACH DAY
THROUGH THURSDAY...PEAKING EACH MORNING BEFORE SUBSIDING SLIGHTLY IN
THE AFTERNOONS AND EVENINGS.

THE COMBINATION OF VERY DRY FUELS...GUSTY OFFSHORE WINDS...LOW
HUMIDITIES AND HOT WEATHER WILL ELEVATE THE FIRE WEATHER CONCERNS
THIS WEEK.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH FOR INLAND AREAS...SEE LAXRFWSGX.

SPECIAL WEATHER STATEMENT FOR HOT AND DRY WEATHER...SEE LAXSPSSGX.

&&

PUBLIC...MM
AVIATION...HORTON
FIRE WEATHER...MOEDE
Hazardous weather outlook, Sep 21, 4:00 AM PDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT MON SEP 21 2009

CAZ042-043-048-050-055-056-057-058-060-061-062-221200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT MON SEP 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT

A SHALLOW MARINE LAYER WILL PRODUCE PATCHY DENSE FOG IN THE
COASTAL AREAS AND PORTIONS OF THE SAN DEIGO VALLEYS THIS
MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG HIGH PRESSURE WILL STRENGTHEN OVER THE WEST THIS WEEK AND
WEAK TO MODERATE OFFSHORE FLOW WILL DEVELOP AT THE SAME TIME. THE
RESULT WILL BE HIGH TEMPERATURES AND LOW HUMIDITY...ALONG WITH
LOCALLY GUSTY OFFSHORE WINDS THROUGH CANYONS AND PASSES. A FIRE
WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH THURSDAY
EVENING FOR VERY DRY AND BREEZY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MACKECHNIE

Nearby

Red Flag Warnings in California, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.